| Catalog Number |
1009542-12 |
| Health Effect - Clinical Codes |
Angina (1710); Death (1802); Ischemia (1942); Thrombosis (2100); Stenosis (2263)
| Date of Event |
04/22/2016
Type of Reportable Event
Death
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of angina, death, ischemia, thrombosis and stenosis are listed in the xience v everolimus eluting coronary stent system instructions for use (ifu) as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects and the relationship to the product, if any, cannot be determined and there is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
Event or Problem Description
It was reported that on (b)(6) 2013, a 3.5x12mm xience v stent was successfully implanted in the proximal/ostium circumflex (cx).Three other stents were implanted in the left main, distal cx and mid right coronary artery (rca).On (b)(6) 2016, the patient was admitted to the hospital for chest pain and pneumonia.Per coronary angiography, there was 95% in-stent stenosis in the ostial cx stent as well as stenosis in other areas of the heart.Balloon angioplasty was performed as treatment.On (b)(6) 2016 haziness, a possible thrombus, was noted in the ostial cx.Another stent was implanted as treatment.The obtuse marginal was stented as well.The patient went into a hyper-coagulated state.Heparin and repro were administered; however, a large left ventricular apical thrombus was noted with ischemia.The patient had progressive coagulopathy and became hypotensive.The cause of the hyper-coagulated state was unknown.Vasopressors were provided as treatment.The patient became septic and care was discussed with the family.It was decided to make the patient a do not resuscitate (dnr).Care was withdrawn and on (b)(6) 2016, the patient expired.There was no additional information provided regarding this device issue.